Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from insomnia. Not cured by medicine. What should I do to get cure?

Answered by
Dr.
Dr. Sundar Gnanavel

Psychiatrist

Practicing since :2009

Answered : 632 Questions

default
Posted on Mon, 11 Feb 2013 in Sleep Disorders
Question: Dear Doctor,
I have already consulted number of Doctors in your panel.I am suffering from Insomnia for last 6 moths.I ahve been taking various medicines like Zolpidem-5mg most of the time and alternatively Aplrax-0.5mg,Larpose-2mg.I have not been able to get out of this.Nowadays I am taking Nurokind G and Ativan-2mg for 2 weeks.Can you suggest some way to taper off the medicine.Even with this I am not sleeping well.
doctor
Answered by Dr. Sundar Gnanavel 33 minutes later
Hello XXXXXXX ....
Thanks for your query. Sedatives like alprax/larpose are not recommended for use beyond six weeks considering their abuse and addiction potential. You need not worry that you are dependent on the above drugs. We generally shift such patients to a regimen of longer acting benzodiazepine like clonazepam and then gradually taper it off. You can discuss with your psychiatrist regarding this option. Zolpidem is safer in this regard. Additionally i would suggest you to follow following steps of sleep hygiene:
1. Wake up at fixed time every day irrespective of when you go to sleep
2. Avoid tea/coffee/carbonated drinks after 7 PM
3. Comfortable bed, adequate darkness in room
4. Avoid lying down in bed except night for eg while watching TV
5. Avoid heavy meals in night
6.Avoid noon nap
Try to follow the above suggestions. Wish you sound sleep.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sundar Gnanavel 13 hours later
Hi Doctor,
Thanks !I have tried Clonazepam-0.25mg but it does not work Should I try a higher dose-say 0.5mg.How long should it be taken and how does one taper it off?.I have already taken Zolpidem for long time and 5 mg does not work-it gives sleep only for 2- 3 hours.
My problem is I have no psychiatrist whom I can consult.Can Clonazepam be taken alone or with Nurokind G?Thanks for your other suggestions.I am extremely worried about the habit forming.My work is affected.I have pain in my head and hands are stiff.What is the Indian brand name for Clonazepam?Awaiting your reply
doctor
Answered by Dr. Sundar Gnanavel 1 hour later
Hello........
Clonazepam comes in trade name of petril/clonotril/rivotril. You can start with 1 mg in the night, reduce to 0.5 mg after 2 weeks, 0.25 mg after 4 weeks and stop altogether after 6 weeks. You can take neurokind-g along with it. Zolpidem you can take 5 mg tab only on those nights when necessary. Kindly follow the steps of sleep hygiene i mentioned to you earlier. This is a common problem and easily treatable. Do not worry.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sundar Gnanavel 17 minutes later
Doc,Thanks for reply!This means that I have to take Clonazepam in reduced dosage as mentioned by you in a total of 12 weeks!This is 3 months! What about the side effects?Is it OK to take Nurokind G which also has side effects? Iam already suffering from side effects.What is the purpose of Nurokind-G?I will also try to XXXXXXX Dr XXXXXXX Mundhra of Hunduja Hospital Mumbai.
doctor
Answered by Dr. Sundar Gnanavel 5 minutes later
Hello...
Ya you are right, it is a 3-month tapering regimen ! Though many do not follow this, this is the safest and guidelines-recommended way of tapering off sedatives. Else you may land up with rebound anxiety symptoms and insomnia. Neurokind G is a combination of mecobalamin, vitamin b12 and gabapentin which has pain-relieving properties. This drug does not have any significant side-effects. However, it has got nothing to do with your insomnia issue. Hope you gained some insight into the issue after our interaction.
Regards
Dr Sundar
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Beta-lactam

doctor1 MD

I have been noticing blood spots on my underware on and off for several years. I went to a uralogist and he ordered ct and did a cystoscopic exam and it showed an enlarged medium lobe of my prostste. My psa is 1.3 He put me on avodart 0.5mg anduroxatral 10mg. I have been taking the drugs for about 6 months.Last night I noticed blood spots on my underware of a somewhat larger pattern. should I be overly concerned ?

doctor1 MD

I am 65 I had a Prostate Operation about three years ago,
I am on Dutasteride Avodart, one 5mg caps daily, and Betahistine Dihydrochloride tabs 16mg one three times a day. Is it safe for me to take Viapro (Herbal Viagra) while taking the above medication?

doctor1 MD

my name is Peter Moore 5 years ago i had a accident that slightly damaged my spine its healed ok without surgery how ever i have been suffering from a erection problem since i have been taking viagra and cialis which helps but sadly i do not get a hard erection as i would wish, i am 60 fit and active and in a new relationship

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

If I took to many alprozlam could it kill me?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

Can halcion after long term use cause temporary lack of coordination and dizziness? I take .5mg per night.Never had these reactions before.